Alabama, 2025Tornado and Hail in Alabama, May 1 to 3, 2025
May 1 to 3, 2025 · NWS BMX · 40 events in 15 counties and zones
Multiple days of thunderstorms across Central Alabama resulted in instances of wind damage and hail across the region from May 1-3. During the morning of May 1, a lightning strike in Pell City resulted in an injury.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 2
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 40
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Multiple days of thunderstorms across Central Alabama resulted in instances of wind damage and hail across the region from May 1-3. During the morning of May 1, a lightning strike in Pell City resulted in an injury. Wind damage and hail on May 2 was generally concentrated along and north of Interstate 59/20 as a line of severe thunderstorms moved from Mississippi to Georgia. A fatality and injury occurred the morning of May 3 near Red Mountain in Birmingham after a tree fell on power workers repairing damage from the previous evening. Wind damage and hail were less prevalent on the evening of May 3 as another line of thunderstorms moved southeastward across Central Alabama. However, a brief EF-0 tornado occurred in the Salem area of Lee County, causing minor tree damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 1, 5:59 AM CST, 3 hours 32 minutes earlier. Its key messages:
- Updated at 654 AM CDT THU MAY 1 2025
- There is a level 1 out of 5 risk for severe storms today for areas northwest of Interstate 85 from 4 pm to 10 pm. Threats include damaging wind gusts up to 60 mph and hail up to quarter size.
- There is a level 1 out of 5 risk for severe storms Friday afternoon and evening for areas northwest of Interstate 85. Threats include damaging wind gusts up to 60 mph and hail up to quarter size.
Area forecast discussion, May 1, 5:59 AM CST, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
659 AM CDT Thu May 1 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 654 AM CDT THU MAY 1 2025
- There is a level 1 out of 5 risk for severe storms today for
areas northwest of Interstate 85 from 4 pm to 10 pm. Threats
include damaging wind gusts up to 60 mph and hail up to quarter
size.
- There is a level 1 out of 5 risk for severe storms Friday
afternoon and evening for areas northwest of Interstate 85.
Threats include damaging wind gusts up to 60 mph and hail up to
quarter size.
&&
.SHORT TERM...
(Today through Friday)
Issued at 349 AM CDT THU MAY 1 2025
This AM, satellite is indicating ample cloud cover at varied levels.
There are also some widely scattered radar returns near the NERN and
SWRN peripheries of the CWA. At the surface, we have continued weak
onshore SRLY flow around the base of a surface ridge to the E over
the WRN Atlantic. Low pressure is situated over Newfoundland with a
front extending out of it to the E and S over the WRN Atlantic and
back WWD into VA and MO. The surface front will not have the upper
support required to push far enough SWD to reach C AL today. C AL
will continue to see SRLY low level onshore flow around the
retreated ridge. In the upper levels, there is a weakening ridge
extending from the Carolinas SWWD into Mexico and a shortwave trough
present from the Central Plains into E TX with SW flow into C AL
around the base of the trough. This shortwave is expected to move to
the NE toward the Great Lakes by late today and get somewhat
absorbed into the longwave trough over the N Central US. On Friday,
the surface front should begin to make some progress toward AL
resulting in additional convection for Friday ahead of it across AL.
For today, we will continue with similar temperatures from our warm
flow regime. For this afternoon into this evening, the upper
shortwave will be close enough to have more of an effect on our
area's weather. Outflow activity from storms to our NW (closer to
the shortwave) should be able to reach us by afternoon. While we
will have chances for some isolated convection during the morning,
the storms of greater concern and coverage will be focused later in
the day and into the evening. Storms will be arriving in the NW
counties in the mid/late afternoon and will be greeted by a hot and
unstable atmosphere. There should be enough instability for a few
strong to severe storms. The primary threat will be damaging
straight line winds with a lower but non zero hail threat. The
severe threat will continue into the evening hours into much of the
area. Storms should decrease in intensity as they progress SEWD
through the evening as they move further from the main system and
with the loss of daytime heating. While a few strong storms are not
out of the question in the SE counties, threats should be sub-severe
by the time of their arrival. Friday will have similar timing and
threats to today but will be the result of storm development from
forcing ahead of the surface front.
08
&&
.LONG TERM...
(Friday night through next Wednesday)
Issued at 349 AM CDT THU MAY 1 2025
An advancing 500 mb trough and surface front will bring widespread
showers and some thunderstorms on Saturday. While the presence of
the upper trough will provide bulk shear upwards of 35 knots ahead
of the front, only weak instability is forecast during the day;
so, we are not advertising a severe risk at this time.
The surface front is progged to move across the area Saturday
night while the 500 mb trough evolves into a cutoff low, centered
to our north. For Sunday, this should result in showers and storms
along the front over the coastal southeast, arching back to the
nearly stacked low pressure center over the Midwest. I am leaning
toward the dry slot portion of this system bringing fair weather
back to a majority of the area, supported by ensembles, versus the
NBM that was previously dry but now wants to indicate a broader
slight chance of showers.
Fair weather is expected on Monday and Tuesday, followed by a
chance of showers and storms in a TBD extent mid to late next
week, perhaps emanating from upstream convective activity.
89^GSatterwhite
&&
.AVIATION...
(12Z TAFS)
Issued at 654 AM CDT THU MAY 1 2025
MVFR to IFR at most places except for some dense fog at MGM.
Conditions should improve around 14-15z. We have a few showers
near TCL, but coverage for shower and tstorms pick up across C AL
TAFs this afternoon into tonight with expected outflow convection
from an upper shortwave expected to the NW of AL today into
tonight. Some lower vsbys/cigs will be possible with the
convection at times. Winds outside of storms will be generally S
to start then for some becoming SW during the day. The best
chances for storms will be starting in the WRN part of the state
this afternoon and expanding further into C AL tonight.
08
&&
.FIRE WEATHER...
Isolated showers are forecast this morning for part of central
Alabama, followed by an increased risk for showers and
thunderstorms, occurring in waves, from this afternoon through
Saturday. There will be no low RH issues over the next few days.
20-foot winds will be from the southwest today between 5-10 mph,
southwest on Friday near 5 mph, and southwest on Saturday between
5-10 mph though locations along Interstate 22 should begin to turn
to the northwest. Winds will be higher in and near storms.
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 84 59 82 60 / 40 60 70 70
Anniston 83 62 80 62 / 20 60 70 60
Birmingham 84 63 82 64 / 50 70 80 70
Tuscaloosa 84 63 82 64 / 70 70 80 70
Calera 83 64 79 64 / 50 60 70 70
Auburn 83 64 80 64 / 20 30 60 40
Montgomery 87 64 84 64 / 20 40 70 40
Troy 85 63 84 63 / 20 30 60 30
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
Dense Fog Advisory until 9 AM CDT this morning for the following
counties: Autauga-Barbour-Bullock-Coosa-Dallas-Elmore-Lowndes-
Macon-Montgomery-Pike-Russell-Tallapoosa.
&&
SHORT TERM...08
LONG TERM....89^GSatterwhite
AVIATION...08
Hazardous weather outlook, May 1, 1:55 AM CST, 7 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
255 AM CDT Thu May 1 2025
ALZ011>015-017>050-021100-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
255 AM CDT Thu May 1 2025
This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.
.DAY ONE...Outlook through Tonight.
There is a level 1 out of 5 risk for severe storms today for areas
northwest of Interstate 85 from 4 pm to 10 pm. Threats include
damaging wind gusts up to 60 mph and hail up to quarter size.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is a level 1 out of 5 risk for severe storms Friday afternoon
and evening for areas northwest of Interstate 85. Threats include
damaging wind gusts up to 60 mph and hail up to quarter size.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management will be needed
for today and Friday.
Event by event
34 thunderstorm wind, 4 hail, 1 lightning, 1 tornado. Local standard time, as filed.
Lightning, St. Clair
- When
- May 1, 9:31 AM CST to 9:32 AM CST
- Where
- St. Clair County, 0.58 mi SSE of Oak Ridge
- Injuries
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 33.592, -86.276
A lightning strike at 10:31 am CDT along 30th Street N in Pell City resulted in an injury.
Thunderstorm Wind, Cherokee
- When
- May 1, 4:10 PM CST to 4:26 PM CST
- Where
- Cherokee County, 1.1 mi E of New Moon
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.377, -85.501
A large tree fell partially on a home along County Road 217. A couple other trees fell on Highway 35 at Blanche and on Longshore Drive in Leesburg.
Thunderstorm Wind, Lamar
- When
- May 2, 2:17 PM CST to 2:28 PM CST
- Where
- Lamar County, 0.9 mi NE of Vernon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.760, -88.110
Trees and power lines were downed across Vernon and nearby areas.
Thunderstorm Wind, Fayette
- When
- May 2, 2:36 PM CST to 2:38 PM CST
- Where
- Fayette County, 3.03 mi N of Fayette R Arthur Arp
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.764, -87.796
Trees were downed at the intersection of Highway 171 and Highway 102.
Thunderstorm Wind, Walker
- When
- May 2, 2:52 PM CST to 2:55 PM CST
- Where
- Walker County, 0.33 mi NE of Eldridge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.923, -87.615
Social media report of trees down in Eldridge along Alabama Highway 118 near Eldridge Baptist Church.
Hail, Sumter
- When
- May 2, 3:33 PM CST to 3:35 PM CST
- Where
- Sumter County, 2.77 mi WNW of Livingston
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.596, -88.224
Quarter-size hail reported on the County Road 12 overpass on Interstate 20/59 by York VFD.
Thunderstorm Wind, Jefferson
- When
- May 2, 4:15 PM CST to 4:17 PM CST
- Where
- Jefferson County, 2.24 mi NNW of Hopkins
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.507, -87.101
Trees were downed on William Howton Rd near Sylvan Springs.
Thunderstorm Wind, Blount
- When
- May 2, 4:25 PM CST to 4:29 PM CST
- Where
- Blount County, 1.56 mi NNE of Hoods Xrds
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.999, -86.406
Trees fell across County Road 39 and a tree fell on a car along Horton Mill Rd.
Thunderstorm Wind, Jefferson
- When
- May 2, 4:25 PM CST to 4:35 PM CST
- Where
- Jefferson County, 1.12 mi SSE of Majestic
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.715, -86.763
Trees fell across Glennwood Rd near Glennwood Baptist Church. Another tree fell on a car in Gardendale.
Thunderstorm Wind, Blount
- When
- May 2, 4:28 PM CST to 4:31 PM CST
- Where
- Blount County, 3.2 mi W of Hayden
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.876, -86.826
Trees fell across Meadow Ln in the Smoke Rise area.
Thunderstorm Wind, Jefferson
- When
- May 2, 4:31 PM CST to 4:34 PM CST
- Where
- Jefferson County, 2.92 mi SE of Mc Calla
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.301, -86.983
Trees were downed at Pocahontas Rd and Lou George Loop.
Thunderstorm Wind, Jefferson
- When
- May 2, 4:37 PM CST to 4:40 PM CST
- Where
- Jefferson County, 1.22 mi NW of Homewood
- Measured
- 50 kt (58 mph) estimated gust
- Deaths
- 0 direct, 1 indirect
- Injuries
- 0 direct, 1 indirect
- Reported by
- Emergency Manager
- Coordinates
- 33.492, -86.785
Tree damage occurred along Red Mountain. A fatality and an injury occurred on 21st Avenue South the next morning after a tree fell on power workers during storm cleanup.
Thunderstorm Wind, Jefferson
- When
- May 2, 4:37 PM CST to 4:51 PM CST
- Where
- Jefferson County, 0.58 mi E of Trussville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.620, -86.610
Trees were downed near downtown Trussville, including along Happy Hollow Rd.
Thunderstorm Wind, Shelby
- When
- May 2, 4:38 PM CST to 4:40 PM CST
- Where
- Shelby County, 0.58 mi W of Quito
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.380, -86.760
A large tree fell on a house in the Indian Valley Subdivision.
Thunderstorm Wind, Jefferson
- When
- May 2, 4:38 PM CST to 4:40 PM CST
- Where
- Jefferson County, 0.97 mi ENE of Vestavia Hills
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.405, -86.764
Trees were downed on Old Rocky Ridge Rd and Rocky Ridge Lane.
Thunderstorm Wind, Jefferson
- When
- May 2, 4:39 PM CST to 4:47 PM CST
- Where
- Jefferson County, 1.81 mi S of Overton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.474, -86.694
Numerous trees were downed across Mountain Brook, Cahaba Heights, and Liberty Park, including on Corinth Dr, Montevallo Rd, Norman Dr, and Liberty Pkwy. Liberty Pkwy was blocked near Vestavia Fire Station #4. A tree fell on a house on Overton Rd in Cahaba Heights as well.
Thunderstorm Wind, St. Clair
- When
- May 2, 4:45 PM CST to 5:05 PM CST
- Where
- St. Clair County, 1.53 mi WNW of Margaret
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.686, -86.476
Multiple trees were downed in the Argo and Margaret areas.
Thunderstorm Wind, Etowah
- When
- May 2, 4:46 PM CST to 4:55 PM CST
- Where
- Etowah County, Pana
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.030, -86.280
A few trees were downed along Alabama Highway 132 in western Etowah County.
Thunderstorm Wind, Etowah
- When
- May 2, 4:50 PM CST to 5:25 PM CST
- Where
- Etowah County, 0.87 mi ESE of Gadsden
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.015, -86.006
Trees were blown down across Etowah County.
Thunderstorm Wind, St. Clair
- When
- May 2, 4:57 PM CST to 5:05 PM CST
- Where
- St. Clair County, 0.12 mi N of Odenville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.682, -86.400
Multiple trees were downed in Odenville.
Thunderstorm Wind, Cherokee
- When
- May 2, 5:00 PM CST to 5:30 PM CST
- Where
- Cherokee County, Centre
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.150, -85.680
Trees were blown down across Cherokee County.
Thunderstorm Wind, Shelby
- When
- May 2, 5:01 PM CST to 5:02 PM CST
- Where
- Shelby County, 3.15 mi SSW of Simmsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 33.286, -86.684
A tree fell across County Road 39 just north of the County Road 74 intersection.
Thunderstorm Wind, Cherokee
- When
- May 2, 5:05 PM CST to 5:08 PM CST
- Where
- Cherokee County, 0.3 mi E of Broomtown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 34.371, -85.515
Trees were downed blocking County Roads 41 and 99 northeast of Broomtown.
Hail, Calhoun
- When
- May 2, 5:16 PM CST to 5:20 PM CST
- Where
- Calhoun County, 0.89 mi WNW of Alexandria
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 33.775, -85.894
Social media video of at least half dollar-size hail in Alexandria relayed via broadcast media.
Thunderstorm Wind, Talladega
- When
- May 2, 5:24 PM CST to 5:27 PM CST
- Where
- Talladega County, 0.32 mi SE of Winterboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.316, -86.197
Trees were downed blocking both lanes of Alabama Highway 21 in Winterboro.
Hail, Calhoun
- When
- May 2, 5:26 PM CST to 5:29 PM CST
- Where
- Calhoun County, 0.79 mi ENE of Wellington
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.824, -85.887
Quarter-size hail was reported in Wellington.
Thunderstorm Wind, Talladega
- When
- May 2, 5:33 PM CST to 5:41 PM CST
- Where
- Talladega County, Sylacauga
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.170, -86.250
Trees were downed in Sylacauga, including on Cedar Creek Dr and Park St.
Thunderstorm Wind, Calhoun
- When
- May 2, 5:39 PM CST to 5:41 PM CST
- Where
- Calhoun County, 2.8 mi WNW of Tredegar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.890, -85.823
Trees fell across Rocky Hollow Rd northwest of Jacksonville.
Thunderstorm Wind, Calhoun
- When
- May 2, 5:45 PM CST to 5:47 PM CST
- Where
- Calhoun County, 2.03 mi S of Bynum
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.591, -85.976
Trees and power lines were downed, blocking Ponderosa Trail near Bynum.
Thunderstorm Wind, St. Clair
- When
- May 2, 5:47 PM CST to 6:00 PM CST
- Where
- St. Clair County, 0.85 mi NE of Moody
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.590, -86.492
Multiple trees were downed in the Moody area.
Thunderstorm Wind, Calhoun
- When
- May 2, 5:52 PM CST to 5:53 PM CST
- Where
- Calhoun County, 1.69 mi SW of Hobson City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.616, -85.844
Trees and power lines were downed on Alice St in Oxford.
Thunderstorm Wind, Blount
- When
- May 3, 2:39 PM CST to 2:42 PM CST
- Where
- Blount County, 0.58 mi NE of Taits Gap
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.977, -86.394
A couple dozen trees were blown down across property located off Alabama Highway 132 near Taits Gap Loop.
Thunderstorm Wind, Cherokee
- When
- May 3, 3:28 PM CST to 3:38 PM CST
- Where
- Cherokee County, 1.76 mi ESE of Loop
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.310, -85.592
Several trees were downed north of Gaylesville, including at County Roads 41 and 772, County Road 826, County Road 114, County Road 81 at 77, and Alabama Highway 35.
Thunderstorm Wind, Talladega
- When
- May 3, 4:03 PM CST to 4:05 PM CST
- Where
- Talladega County, 1.65 mi NNE of Childersburg
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 33.291, -86.357
Trees and power lines were downed on Canal St in Childersburg.
Thunderstorm Wind, Calhoun
- When
- May 3, 4:09 PM CST to 4:11 PM CST
- Where
- Calhoun County, 1.32 mi NNW of Maxwellborn
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 33.887, -85.731
Trees were downed across Possum Trot Rd and Cove Rd north of Jacksonville.
Thunderstorm Wind, Calhoun
- When
- May 3, 4:18 PM CST to 4:25 PM CST
- Where
- Calhoun County, 1.49 mi SW of Hobson City
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 33.612, -85.835
Trees were downed across Main St and E 3rd St in Oxford.
Thunderstorm Wind, Talladega
- When
- May 3, 4:31 PM CST to 4:33 PM CST
- Where
- Talladega County, 1.48 mi WSW of Gantt Jct
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 33.140, -86.273
Trees were downed on Coaling Rd in Sylacauga.
Hail, Autauga
- When
- May 3, 4:44 PM CST to 4:45 PM CST
- Where
- Autauga County, 1.48 mi NE of Wadsworth
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 32.688, -86.456
Nickel-size hail reported near Marbury.
Thunderstorm Wind, Tallapoosa
- When
- May 3, 5:23 PM CST to 5:25 PM CST
- Where
- Tallapoosa County, 1.38 mi S of Jacksons Gap
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.860, -85.800
Multiple trees were downed on Davis Circle near West Lafayette St and Pear Tree Ln.
Tornado, Lee
- When
- May 3, 6:21 PM CST to 6:26 PM CST
- Where
- Lee County, 2.13 mi ESE of Chewacla to 0.34 mi ENE of Salem
- Rating
- EF0
- Path length
- 3.76 mi
- Path width
- 175 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 32.604, -85.289
A weak EF0 tornado embedded in a line of severe thunderstorms|occurred in the Salem area on the evening of May 3. The tornado|began over a wooded area east of Lee Road 151, northeast of the|National Center for Asphalt Technology (NCAT) Test Track. The |1start point was estimated using radar data as the area was |inaccessible by roads. Moving slightly south of due east, the tornado |passed just north of Lee Road 2119, where a few small trees or |limbs were snapped on Lee Road 187. By this point a Tornado |Debris Signature (TDS) was evident on radar. On Lee Road 749, a |few small pine trees had the tops snapped or limbs snapped off. |Little damage was noted across Highway 280 near Dudley Lumber, |but more significant tree damage was noted on property just |northwest of Wacoochee Elementary School. Numerous trees were |uprooted and limbs were snapped across the property, in line with |the TDS on radar. One tree limb fell on part of a home, causing |very little damage. Tree damage continued to just northeast of a |large pond, where the track ended. NWS Birmingham would like |to thank Lee County EMA for conducting this survey.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Puerto Rico, May 1 to 5, 20251 death · 1 injured · $523,000 · 79 events
- Hail and Damaging Winds in Alabama, May 1 to 3, 2025$384,000 · 2 in hail · 77 events
- Tornadoes and Flash Flood in Texas, May 1, 20251 injured · $100,000 · EF1 · 15 events
- Wildfire in Pennsylvania, May 1 to 2, 2025$800,000 · 1 event
- Hail and Damaging Winds in Ohio, May 1 to 5, 2025$55,000 · 1.25 in hail · 55 events
- Tornado and Flash Flooding in Oklahoma, May 1 to 2, 2025$175,000 · EF0 · 26 events
- Flash Flooding and Hail in Texas, May 1 to 2, 2025$70,000 · 4.5 in hail · 34 events
- Hail and Damaging Winds in Mississippi, May 1 to 2, 2025$101,000 · 1.5 in hail · 16 events
- Damaging Winds in Pennsylvania, May 1, 2025$82,000 · 61 kt wind · 11 events
- Flooding in Oklahoma, May 1 to 5, 2025$100,000 · 4 events
- Drought in New Mexico, May 1 to 31, 202528 events
- Drought in Texas, May 1 to 31, 202527 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1240503, 1240510, 1241031, 1241036, 1241049, 1241050, 1241703, 1241705, 1241713, 1241723, 1241716, 1241265, 1241726, 1241512, 1241725, 1241720, 1241753, 1241506, 1241509, 1241751, 1241508, 1241515, 1241507, 1241441, 1241757, 1241442, 1241756, 1241513, 1241758, 1241747, 1241517, 1241095, 1241760, 1242442, 1242439, 1242445, 1242441, 1242469, 1242471, 1241079.